Doctor insights on:
Trazodone Abuse Potential
What to do if I had 50 mg of trazodone two days ago and am still feeling the effects. How long does it take to wear off?
That is my short ans:
50 mgm trazadone, 48 hours later you still have the effects.
You probably went to see an md with some complaints, which included sleep disturbance. He gave you trazadone and you sort of sleeping since then.
Time for total truth.
What else are you taking. .. ...Read more
If I take trazodone will I get side effects again? I abused it one night and it caused me anxiety and my heart to race. I haven't took it in along time. Will it still cause the side effects even if my body hasn't had it in awhile?
For most, yes: If prescribed and followed by a doctor, trazodone can be very safe. It's often used to help with sleep these days, rather than using it for its antidepressant features alone. It can cause dry mouth, dizziness, and nausea -- also in men, it can cause priapism at higher doses. ...Read moreSee 1 more doctor answer
Most frequent complaint I hear is really, really sluggish brain and body.
But wait a minute; ever read all the possible side effects. Don't!
aspirin would never get thru.
I got off track; you consult with the psychiatrist who prescribed it.
Not a psychiatrist? Why, you deserve it. Well, ok. ...Read more
No: Trazodone is not approved by the fda for children. Your child's doctor may prescribe it off-label, but it is not normally used as an antidepressant for children as it has not been studied in kids. Its often used in small doses as a "sleeping pill" in adults because it is so sedating, but we try to use safer things for sleep in children. And don't give your child something prescribed for you. ...Read moreSee 1 more doctor answer
Not traditionally: Trazodone is an antidepressant. Its sedating properties make it useful for sleep problems. It differs from more clearly addictive medicines like xanax (alprazolam) or klonopin. "addiction" implies craving, continued use despite negative life effects, & withdrawal on stopping the substance. Still, stopping trazodone suddenly can lead to "discontinuation" symptoms: fatigue, myalgia, anxiety, dizziness, etc. ...Read moreSee 1 more doctor answer
Yes and no: You should not use them both at the same time unless cleared by your doc. Also, given your age (sorry to comment on that), I would definitely consult a doc prior to trying any of those, since he needs to know your history and do an exam to make sure those meds are safe for you to take. ...Read more